MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is in progress, but not yet concluded.The suspect device was returned to the manufacturer for further evaluation.Per the perfusionist, the transducer head from the probe was removed and was assured that both the surface on the probe and on the cuvette were clean and attached securely.Another blood gas was performed to do an in vivo calibration and again the patient's blood gas venous saturation was as expected for the patient.However the blood parameter monitor (bpm) continued to read a venous saturation of 100 after it was recalibrated to the blood gas.Per the user facility's biomedical technician, there were no error codes during setup or initial calibration with the calibrator.The svo2 cuvette cannot be attached during setup due to its location within the sterile portion of the ecmo circuit.Patient was already on support when the disposable was attached.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the venous oxygen saturation (svo2) was always reading 100%.The value would also not recalibrate.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: on (b)(6) 2019 during an extracorporeal membrane oxygenation (ecmo) procedure, the team had an incident where the blood parameter monitor (bpm) was reading 100% on the venous saturation parameter.Shortly after initiation and connection of the venous saturation probe to the cuvette of an ecmo circuit the venous saturation levels of the patient were reading 100%.The team did a venous blood gas and the saturation levels were in normal range of what would be expected for the patient.The team exchanged the unit, and the case proceeded without issue.Discussion was had with the perfusionist about configuring the unit to just read the arterial gases, because the team cannot attach the venous saturation probe unit after the patient is un-draped, for it was in the sterile field of the patient.Once the team was ready to attach the venous probe, the clinical specialist showed her how to then change the configuration back to arterial gases and venous saturation/hematocrit/hemoglobin.The team was going to try this approach.There was no harm, blood loss or delay in the procedure during the case.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) observed that in certain conditions the monitor did not accept in-vivo adjustments for the venous oxygen saturation (svo2) value.The on screen svo2 remained at 100% regardless of what values were entered.Svo2 values were adjusted successfully while the hematocrit/saturation (h/sat) probe was installed on the lab platter.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.The service repair technician observed the monitor to pass the self-test.Hematocrit/saturation testing passed in service mode and arterial blood parameter module (bpm) passed intensity testing.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9571279
Report Number1828100-2020-00006
Device Sequence Number18942198
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)161129
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/13/2020
05/06/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/05/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD GAS ANALYZER